MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 7.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-07545
Medical Device Problem Codes Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
During a planned revision surgery to perform additional compression on an existing construct, the surgeon noted that a mesa polyaxial screw was not secured to the rod.Surgery was successfully completed with no delay and no adverse consequences to the patient were reported.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Post-operative patient activities may have introduced unanticipated loading to the construct, overloading the capture strength of the screw at l5.There is also a possibility that the subject screw was never locked during the index surgery.However, as the device remains implanted and unavailable for evaluation, the root cause could not be determined conclusively.H3 other text : device remains implanted.
 
Event or Problem Description
During a planned revision surgery to perform additional compression on an existing construct, the surgeon noted that a mesa polyaxial screw was not secured to the rod.The device remains implanted.Surgery was successfully completed with no delay and no adverse consequences to the patient were reported.

Brand Name
POLYAXIAL SCREW; SIZE 7.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10125054
Report Number3004774118-2020-00111
Device Sequence Number14216438
Product Code NKB
UDI-Device Identifier10888857136830
UDI-Public10888857136830
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-07545
Device Catalogue Number801-07545
Device Lot NumberHNKG
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1